Alert archive / Nebraska / Winter Storm Watches in 2011
Winter Storm Watch 4, NWS North Platte, NE
NWS North Platte, NE issued this winter storm watch at Apr 13, 2011, 3:02 PM MDT for 11 counties in Nebraska. It took effect at Apr 14, 2011, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 13, 2011, 3:02 PM MDT (21:02 UTC)
- In effect from
- Apr 14, 2011, 6:00 PM MDT
- Expired
- Apr 14, 2011, 2:09 PM MDT
- In force
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Cherry County, NE, Grant County, NE, Hooker County, NE, Keya Paha County, NE, Logan County, NE, McPherson County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 29 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884 WWUS43 KLBF 132102 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 PM CDT WED APR 13 2011 ...A STRONG SPRING STORM SYSTEM WILL BRING THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS AND STRONG NORTH TO NORTHWEST WINDS THURSDAY NIGHT AND FRIDAY... .A STRONG SPRING STORM SYSTEM WILL EMERGE ONTO THE CENTRAL PLAINS EARLY THURSDAY. AS COLDER AIR IS DRAWN INTO THE SYSTEM THURSDAY...THE RAIN IS EXPECTED TO MIX WITH AND CHANGE TO SNOW ACROSS THE WESTERN HALF OF THE WATCH AREA AS THE DAY PROGRESSES. FOR THURSDAY NIGHT INTO FRIDAY MORNING...SNOW IS EXPECTED TO DEVELOP ACROSS CENTRAL AND EASTERN PORTIONS OF THE WATCH AREA. SIGNIFICANT SNOWFALL ACCUMULATIONS IN EXCESS O 6 INCHES ARE POSSIBLE. IN ADDITION...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THURSDAY NIGHT AND FRIDAY...WHICH MAY CAUSE REDUCED VISIBILITY IN SNOW WITH BLOWING AND DRIFTING ALSO POSSIBLE. NEZ004>006-008-023>026-035>037-094-140900- /O.NEW.KLBF.WS.A.0004.110415T0000Z-110415T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-GRANT-HOOKER-THOMAS- BLAINE-ARTHUR-MCPHERSON-LOGAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...HYANNIS...MULLEN...THEDFORD...DUNNING... ARTHUR...TRYON...STAPLETON...CODY...MERRIMAN...KILGORE 402 PM CDT WED APR 13 2011 /302 PM MDT WED APR 13 2011/ ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. * TIMING...RAIN THURSDAY MORNING IS EXPECTED TO MIX WITH AND CHANGE TO SNOW ACROSS THE WESTERN HALF OF THE WATCH AREA BY LATE THURSDAY AFTERNOON. THE RAIN WILL CHANGE OVER TO SNOW ACROSS THE EASTERN HALF OF THE WATCH AREA AFTER MIDNIGHT THURSDAY NIGHT. SIGNIFICANT SNOW ACCUMULATIONS WILL THEN BE POSSIBLE THURSDAY NIGHT INTO FRIDAY ACROSS THE WATCH AREA. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS IN EXCESS OF 6 INCHES WILL BE POSSIBLE AS THE SNOW ENDS FRIDAY. * WIND...STRONG NORTH WINDS OF 25 TO 35 MPH WILL DEVELOP AFTER MIDNIGHT THURSDAY NIGHT AND BECOME NORTHWEST FRIDAY WITH GUSTS TO 45 MPH POSSIBLE. * IMPACTS...THE STRONG NORTHWEST WINDS WILL COMBINE WITH AREAS OF MODERATE TO POSSIBLE HEAVY SNOW TO CREATE VISIBILITIES AS LOW AS ONE MILE WITH SOME BLOWING AND DRIFTING POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KAR
3 follow-up statements
885 WWUS43 KLBF 140905 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 405 AM CDT THU APR 14 2011 .AN INTENSE STORM SYSTEM WILL FORM OVER THE HIGH PLAINS TODAY AND CROSS THE CENTRAL PLAINS TONIGHT AND FRIDAY. AS IT CROSSES THE PLAINS...A VARIETY OF WEATHER TYPES CAN BE EXPECTED. RAIN IS EXPECTED INITIALLY WITH AN EMBEDDED THUNDERSTORM POSSIBLE. THEN THE PRECIPITATION WILL CHANGE OVER TO SNOW. IN ADDITION...VERY WINDY CONDITIONS WILL GENERATE BLOWING AND DRIFTING SNOW. NEZ038-057>059-069>071-141715- /O.NEW.KLBF.WW.Y.0013.110415T0300Z-110416T0000Z/ CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...BROKEN BOW...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 405 AM CDT THU APR 14 2011 /305 AM MDT THU APR 14 2011/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ FRIDAY. * TIMING...RAIN MAY BECOME MIXED WITH SNOW BY EARLY THIS EVENING AND CHANGE OVER COMPLETELY LATE TONIGHT. * SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 3 TO 6 INCHES CAN BE EXPECTED. BECAUSE OF WARM SURFACE TEMPERATURES ACTUAL ACCUMULATIONS WILL BE LESS. * WIND...EAST TO NORTHEAST WIND WILL SHIFT TO THE NORTH THIS AFTERNOON AND INCREASE TO 35 TO 45 MPH BY LATE THIS EVENING WITH GUSTS EXCEEDING 50 MPH POSSIBLE. * IMPACTS...HEAVY WET SNOW WILL BECOME SLUSH ON ROADWAYS INITIALLY. THEN...AS SURFACES COOL...SNOW WILL BEGIN ACCUMULATING. WIND WILL INCREASE AND COULD PRODUCE CONSIDERABLE BLOWING AND DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ NEZ004>006-008-023>026-035>037-094-141715- /O.CON.KLBF.WS.A.0004.110415T0000Z-110415T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-GRANT-HOOKER-THOMAS- BLAINE-ARTHUR-MCPHERSON-LOGAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...HYANNIS...MULLEN...THEDFORD...DUNNING... ARTHUR...TRYON...STAPLETON...CODY...MERRIMAN...KILGORE 405 AM CDT THU APR 14 2011 /305 AM MDT THU APR 14 2011/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. * TIMING...RAIN WILL SPREAD IN FROM THE WEST BY LATE THIS MORNING AND BEGIN CHANGING TO SNOW POSSIBLY BY LATE AFTERNOON AND CONTINUING THROUGH THE DAY FRIDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS RANGING FROM 5 INCHES IN WEST CENTRAL NEBRASKA TO MORE THAN 8 INCHES IN PART OF NORTH CENTRAL NEBRASKA. * WIND...NORTH WINDS OF 30 TO 40 MPH WILL DEVELOP LATE TONIGHT WITH GUSTS TO 45 MPH POSSIBLE. * IMPACTS...THE STRONG NORTHWEST WINDS WILL COMBINE WITH AREAS OF MODERATE TO POSSIBLE HEAVY SNOW TO CREATE VISIBILITIES AS LOW AS ONE MILE WITH SOME BLOWING AND DRIFTING POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SPRINGER
836 WWUS43 KLBF 141039 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 539 AM CDT THU APR 14 2011 .AN INTENSE STORM SYSTEM WILL FORM OVER THE HIGH PLAINS TODAY AND CROSS THE CENTRAL PLAINS TONIGHT AND FRIDAY. AS IT CROSSES THE PLAINS...A VARIETY OF WEATHER TYPES CAN BE EXPECTED. RAIN IS EXPECTED INITIALLY WITH AN EMBEDDED THUNDERSTORM POSSIBLE. THEN THE PRECIPITATION WILL CHANGE OVER TO SNOW. IN ADDITION...VERY WINDY CONDITIONS WILL GENERATE BLOWING AND DRIFTING SNOW. NEZ038-057>059-069>071-150600- /O.CON.KLBF.WW.Y.0013.110415T0300Z-110416T0000Z/ CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...BROKEN BOW...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 539 AM CDT THU APR 14 2011 /439 AM MDT THU APR 14 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ FRIDAY. * TIMING...RAIN MAY BECOME MIXED WITH SNOW BY EARLY THIS EVENING AND CHANGE OVER COMPLETELY LATE TONIGHT. * SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 3 TO 6 INCHES CAN BE EXPECTED. BECAUSE OF WARM SURFACE TEMPERATURES ACTUAL ACCUMULATIONS WILL BE LESS. * WIND...EAST TO NORTHEAST WIND WILL SHIFT TO THE NORTH THIS AFTERNOON AND INCREASE TO 35 TO 45 MPH BY LATE THIS EVENING WITH GUSTS EXCEEDING 50 MPH POSSIBLE. * IMPACTS...HEAVY WET SNOW WILL BECOME SLUSH ON ROADWAYS INITIALLY. THEN...AS SURFACES COOL...SNOW WILL BEGIN ACCUMULATING. WIND WILL INCREASE AND COULD PRODUCE CONSIDERABLE BLOWING AND DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ NEZ004>006-008-023>026-035>037-094-150600- /O.CON.KLBF.WS.A.0004.110415T0000Z-110415T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-GRANT-HOOKER-THOMAS- BLAINE-ARTHUR-MCPHERSON-LOGAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...HYANNIS...MULLEN...THEDFORD...DUNNING... ARTHUR...TRYON...STAPLETON...CODY...MERRIMAN...KILGORE 539 AM CDT THU APR 14 2011 /439 AM MDT THU APR 14 2011/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. * TIMING...RAIN WILL SPREAD IN FROM THE WEST BY LATE THIS MORNING AND BEGIN CHANGING TO SNOW POSSIBLY BY LATE AFTERNOON AND CONTINUING THROUGH THE DAY FRIDAY. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS RANGING FROM 5 INCHES IN WEST CENTRAL NEBRASKA TO MORE THAN 8 INCHES IN PART OF NORTH CENTRAL NEBRASKA. * WIND...NORTH WINDS OF 30 TO 40 MPH WILL DEVELOP LATE TONIGHT WITH GUSTS TO 45 MPH POSSIBLE. * IMPACTS...THE STRONG NORTHWEST WINDS WILL COMBINE WITH AREAS OF MODERATE TO POSSIBLE HEAVY SNOW TO CREATE VISIBILITIES AS LOW AS ONE MILE WITH SOME BLOWING AND DRIFTING POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SPRINGER
597 WWUS43 KLBF 142009 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 PM CDT THU APR 14 2011 .AN INTENSE SPRING STORM SYSTEM MOVE ACROSS THE CENTRAL PLAINS TONIGHT AND FRIDAY. AS IT CROSSES THE PLAINS...A VARIETY OF WEATHER TYPES CAN BE EXPECTED. A MIX OF RAIN OR SNOW IS EXPECTED INITIALLY WITH AN EMBEDDED THUNDERSTORM POSSIBLE. THEN THE PRECIPITATION WILL CHANGE OVER TO SNOW. IN ADDITION...VERY WINDY CONDITIONS WILL GENERATE BLOWING AND DRIFTING SNOW. NEZ057>059-069>071-150415- /O.UPG.KLBF.WW.Y.0013.110415T0300Z-110416T0000Z/ /O.NEW.KLBF.WS.W.0004.110414T2009Z-110416T0000Z/ KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 309 PM CDT THU APR 14 2011 /209 PM MDT THU APR 14 2011/ ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...A RAIN SNOW MIX WILL CHANGE TO ALL SNOW LATE THIS AFTERNOON OR EARLY THIS EVENING. SNOW WILL CONTINUE OVERNIGHT AND FRIDAY. SNOW WILL BE HEAVY AT TIMES THIS EVENING AND OVERNIGHT. * SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 4 TO 8 INCHES CAN BE EXPECTED. BECAUSE OF WARM SURFACE TEMPERATURES ACTUAL ACCUMULATIONS MAY BE LESS. * WIND...NORTH WINDS WILL SHIFT TO THE NORTHWEST FRIDAY MORNING. THIS EVENING WINDS GUSTING TO 35 MPH ARE LIKELY. BY FRIDAY MORNING WIND GUSTS EXCEEDING 50 MPH WILL BE POSSIBLE. * IMPACTS...HEAVY WET SNOW WILL BECOME SLUSH ON ROADWAYS INITIALLY. THEN...AS SURFACES COOL...SNOW WILL BEGIN ACCUMULATING. WINDS WILL INCREASE AND COULD PRODUCE CONSIDERABLE BLOWING AND DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NEZ004>006-008-023>026-035>037-094-150415- /O.UPG.KLBF.WS.A.0004.110415T0000Z-110415T1800Z/ /O.NEW.KLBF.WS.W.0004.110414T2009Z-110416T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-GRANT-HOOKER-THOMAS- BLAINE-ARTHUR-MCPHERSON-LOGAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...AINSWORTH...HYANNIS...MULLEN...THEDFORD...DUNNING... ARTHUR...TRYON...STAPLETON...CODY...MERRIMAN...KILGORE 309 PM CDT THU APR 14 2011 /209 PM MDT THU APR 14 2011/ ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL EXPAND IN COVERAGE THIS EVENING...BECOMING HEAVY AT TIMES THIS EVENING AND OVERNIGHT. SNOW WILL CONTINUE THROUGH THE DAY ON FRIDAY. * SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 6 TO 12 INCHES CAN BE EXPECTED. BECAUSE OF WARM SURFACE TEMPERATURES ACTUAL ACCUMULATIONS MAY BE LESS. * WIND...NORTH WINDS WILL SHIFT TO THE NORTHWEST FRIDAY MORNING. THIS EVENING WINDS GUSTING TO 25 MPH ARE LIKELY. BY FRIDAY MORNING WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE. * IMPACTS...HEAVY WET SNOW WILL BECOME SLUSH ON ROADWAYS INITIALLY. THEN...AS SURFACES COOL...SNOW WILL BEGIN ACCUMULATING. WINDS WILL INCREASE AND COULD PRODUCE CONSIDERABLE BLOWING AND DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NEZ022-056-150415- /O.NEW.KLBF.WS.W.0004.110414T2009Z-110416T0000Z/ GARDEN-DEUEL- INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS 209 PM MDT THU APR 14 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 PM MDT FRIDAY. * TIMING...SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY ON FRIDAY. SNOW WILL BE HEAVY AT TIMES THIS EVENING AND OVERNIGHT. * SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 4 TO 8 INCHES CAN BE EXPECTED. BECAUSE OF WARM SURFACE TEMPERATURES ACTUAL ACCUMULATIONS MAY BE LESS. * WIND...NORTH WINDS WILL SHIFT TO THE NORTHWEST FRIDAY MORNING. THIS EVENING WINDS GUSTING TO 35 MPH ARE LIKELY. BY FRIDAY MORNING WIND GUSTS EXCEEDING 50 MPH WILL BE POSSIBLE. * IMPACTS...HEAVY WET SNOW WILL BECOME SLUSH ON ROADWAYS INITIALLY. THEN...AS SURFACES COOL...SNOW WILL BEGIN ACCUMULATING. WINDS WILL INCREASE AND COULD PRODUCE CONSIDERABLE BLOWING AND DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NEZ007-009-010-027>029-150415- /O.EXB.KLBF.WW.Y.0013.110415T0600Z-110416T0000Z/ BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...TAYLOR... BURWELL...BARTLETT 309 PM CDT THU APR 14 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT FRIDAY. * TIMING...RAIN MAY BECOME MIXED WITH SNOW BY EARLY THIS EVENING AND CHANGE OVER COMPLETELY LATE TONIGHT. * SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 3 TO 6 INCHES CAN BE EXPECTED. BECAUSE OF WARM SURFACE TEMPERATURES ACTUAL ACCUMULATIONS WILL BE LESS. * WIND...NORTHEAST WINDS WILL SHIFT TO THE NORTH THIS EVENING AND INCREASE TO 30 TO 40 MPH BY OVERNIGHT WITH GUSTS EXCEEDING 50 MPH POSSIBLE. * IMPACTS...HEAVY WET SNOW WILL BECOME SLUSH ON ROADWAYS INITIALLY. THEN...AS SURFACES COOL...SNOW WILL BEGIN ACCUMULATING. WIND WILL INCREASE AND COULD PRODUCE CONSIDERABLE BLOWING AND DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ NEZ038-150415- /O.EXT.KLBF.WW.Y.0013.110415T0000Z-110416T0000Z/ CUSTER- INCLUDING THE CITY OF...BROKEN BOW 309 PM CDT THU APR 14 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY. * TIMING...RAIN MAY BECOME MIXED WITH SNOW BY EARLY THIS EVENING AND CHANGE OVER COMPLETELY LATE TONIGHT. * SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 2 TO 6 INCHES CAN BE EXPECTED. BECAUSE OF WARM SURFACE TEMPERATURES ACTUAL ACCUMULATIONS WILL BE LESS. * WIND...NORTHEAST WINDS WILL SHIFT TO THE NORTH THIS EVENING AND INCREASE TO 35 TO 45 MPH OVERNIGHT WITH GUSTS EXCEEDING 50 MPH POSSIBLE. * IMPACTS...HEAVY WET SNOW WILL BECOME SLUSH ON ROADWAYS INITIALLY. THEN...AS SURFACES COOL...SNOW WILL BEGIN ACCUMULATING. WIND WILL INCREASE AND COULD PRODUCE CONSIDERABLE BLOWING AND DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ MASEK
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Apr 13, 2:46 AM MDT, 12 hours 16 minutes earlier.
Area forecast discussion, Apr 13, 2:46 AM MDT, 12 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 AM CDT WED APR 13 2011 .SYNOPSIS... ANALYSIS OF THE 13.00Z H5 CHART REVEALS SOUTHWESTERLY FLOW ACROSS THE CENTRAL AND NORTHERN PLAINS...WITH AN UPPER LEVEL CLOSED LOW ANALYZED OVER THE THE PIEDMONT OF NORTH CAROLINA. A DIGGING TROUGH IS NOW EVIDENT OFF THE NORTHWEST COAST OF AMERICA...WITH BRIEF RIDGING OVER WEST CENTRAL CANADA. AT THE SURFACE...A FRONTAL BOUNDARY IS SLOW TO EXIT THE CWA...AS THE FRONT HAS ADVANCED TO JUST WEST OF BBW. TEMPERATURES REMAIN IN THE UPPER 40S WEST OF THE FRONT...WITH MID 50S HANGING ON EAST OF THE BOUNDARY. && .DISCUSSION... SIGNIFICANT SPRING LIKE STORM SYSTEM TO IMPACT THE REGION MIDDAY THURSDAY THROUGH LATE FRIDAY...BRINGING THE POSSIBILITY OF ACCUMULATING SNOW AND COPIOUS AMOUNTS OF RAINFALL...POTENTIALLY OVER THE ALREADY SWOLLEN NORTH PLATTE RIVER BASIN. FOR TODAY...FRONTAL BOUNDARY TO CONTINUE TO SAG SOUTH AND EAST...WITH POST FRONTAL HIGH TEMPERATURES SLIGHTLY BELOW AVERAGE THIS AFTERNOON. THE WIND WILL BE GUSTY AT TIMES AS THE GRADIENT TIGHTENS BETWEEN A SURFACE LOW IN KANSAS AND HIGH PRESSURE OVER THE DAKOTAS. GUIDANCE BRINGS WIND SPEED ABOVE 20KTS THIS AFTERNOON...FEEL THIS IS IN LINE WITH WHAT IS EXPECTED...SO BUMPED WIND SPEEDS SLIGHTLY THIS AFTERNOON...BUT STILL EXPECT SPEEDS BELOW ADVISORY CRITERIA. AS FOR PRECIPITATION...TRENDED POPS FOR THIS MORNING AND TODAY DOWNWARD...AS THE BEST UPPER LEVEL SUPPORT AND LIFT IS NORTH OF THE FORECAST AREA. THE FOCUS OF THE FORECAST NOW TURNS TO THE POTENTIALLY SIGNIFICANT STORM FOR THURSDAY AND FRIDAY. FOR THE SYSTEM HAVE BLENDED TOWARD THE GFS AND EURO SOLUTION...AS THE NAM SOLUTION CONTINUES TO LIE ON THE NORTHERN END OF THE SPECTRUM...AND THE GFS SEEMS TO NOW BE COMING INTO LINE WITH THE ECMWF SOLUTION. THAT BEING SAID...THE 13.00Z NAM SOLUTION IS QUITE CONCERNING...WITH FOUR INCHES OF QPF PRODUCED FROM KOGA TO KLBF (ALONG THE ALREADY SWOLLEN NORTH PLATTE RIVER). CHECKING ON STATION CLIMO RECORDS...A FOUR INCH RAIN EVENT OVER A 36 HOUR TIME DURATION IS POSSIBLE. ON APRIL 18...1942 ONE SUCH EVENT OCCURRED AT KLBF...WHERE MOSTLY NON CONVECTIVE HEAVY RAIN CAUSED EXTENSIVE DAMAGE ALONG THE NORTH PLATTE RIVER IN THE CITY OF NORTH PLATTE. CERTAINLY THE RIVER CHANNEL HAS CHANGED SINCE THEN...BUT GIVEN ALREADY MODERATE FLOODING IN NORTH PLATTE...ANY ADDITIONAL WATER WILL COMPOUND THE SITUATION FURTHER. WHILE FOUR INCHES OF PRECIPITATION WOULD BE HIGHLY UNLIKELY...THE GFS AND EC SOLUTIONS OF 1 OR 2 INCHES WOULD SEEM POSSIBLE...AND STILL POTENTIALLY COULD CAUSE SIGNIFICANT ISSUES ALONG THE NORTH PLATTE RIVER. NORTHWEST TROUGH WILL DIG INTO THE FOUR CORNERS REGION EARLY ON THURSDAY THEN QUICKLY EJECT INTO THE CENTRAL PLAINS BY MIDDAY. THE TROUGH CLOSES OFF OVER WESTERN KANSAS AND TAKES ON A NEGATIVE TILT WHILE INTENSE CYCLOGENESIS OCCURS OVER THE SOUTHERN PLAINS. THE CONSENSUS OF THE TRACK WOULD PLACE THE MAJORITY OF THE CWA WITHIN THE TROWEL/DEFORMATION ZONE. PLUS ALL THE SOLUTIONS GENERATE IMPRESSIVE BROAD SCALE OMEGA/PVA AND UP GLIDE ALONG THE 290 THROUGH 305K SURFACES WITH PWATS INCREASING DURING THE DAY ON THURSDAY TO GREATER THAN THREE QUARTERS OF AN INCH /GREATER THAN AN INCH EAST OF BBW TO ONL LINE/. PRECIPITATION WILL INITIALLY ALL FALL AS RAIN. HOWEVER...AS THE SYSTEM DEEPENS AND SLOWLY ADVANCES EAST THURSDAY EVENING...COLDER AIR GETS WRAPPED INTO THE STORM. DEPENDING ON THE MODEL OF CHOICE...H85 TEMPS WILL RUN ON THE COLD END OF -5C /ECMWF/ TO JUST -2C /GFS/ BY 12Z FRIDAY. SO FEEL THAT A CHANGE OVER TO MIX PRECIPITATION OR ALL SNOW IS CERTAINLY POSSIBLE STARTING ACROSS THE NORTHWEST LATE THURSDAY EVENING THEN TRANSITIONING EAST THROUGH THE MORNING HOURS ON FRIDAY. AS FOR POTENTIAL SNOW AMOUNTS...MODEL GUIDANCE WOULD SUGGEST 6 INCHES OF SNOW AT BOTH VALENTINE AND NORTH PLATTE BY MIDDAY FRIDAY. NATIONAL GUIDANCE WOULD OFFER UPWARDS TO 10 INCHES ACROSS THE NORTH CENTRAL PART OF THE STATE...WITH AT LEAST 4 INCHES OR GREATER FOR THE ENTIRE CWA. GROUND TEMPERATURES ARE RUNNING THE 40S AND 50S...SO SNOW WILL STRUGGLE TO ACCUMULATE ON PAVED SURFACES. BUT WITH THE 6 HOUR MODEL QPF AT TIMES RUNNING 0.50 TO 1.00 INCH...SNOW RATES OF GREATER THAN TWO INCHES PER HOUR WOULD OCCUR. PLUS CROSS SECTIONS REVEAL NEGATIVE EPV ALOFT ADDING TO THE PROBABILITY OF ENHANCED SNOW RATES WHICH COULD ACCUMULATE ON ROADWAYS...CAUSING DIFFICULT TRAVEL. TO COMPLICATE THE FORECAST FURTHER...STRONG SUPPORT FROM THE DETERMINISTIC SOLUTIONS WOULD SUGGEST WINDS JUST OFF THE SURFACE GUSTING TO 65KTS FRIDAY MORNING. HIGH WIND CRITERIA WOULD BE MET IF THIS SITUATION IS REALIZED AS SUSTAINED WIND OF 45MPH WITH GUSTS EXCEEDING 60MPH WOULD BE EXPECTED. ALL IN ALL...HEADLINES WILL LIKELY BE ISSUED FOR THIS STORM SYSTEM...WHETHER IT BE WIND...WINTER STORM OR BLIZZARD. MY CONFIDENCE IS TOO LOW ON HOW COLD THE TEMPERATURES WILL BE COOLED..ONE BY DYNAMIC COOLING AND TWO ADVECTION OF COOLER AIR FROM UP NORTH. SO AT THIS TIME EVERYTHING IS COMING TOGETHER FOR A MAJOR STORM ACROSS THE FORECAST AREA...BUT THE FINER DETAILS HAVE YET TO BE DETERMINED...SO WILL FOREGO ANY HEADLINES...FOR NOW. FOR THE REMAINDER OF THE FORECAST...THE SYSTEM EXITS THE REGION LATE FRIDAY AFTERNOON...WITH NORTHWESTERLY FLOW IN ITS WAKE. TEMPERATURES REBOUND QUICKLY FOR THE WEEKEND WITH HIGHS BACK IN THE 50S AND 60S. THE WEATHER PATTERN REMAINS ACTIVE AS SEVERAL DISTURBANCES MOVE THROUGH THE REGION...DID NOT MAKE ANY MAJOR CHANGES TO THE EXTENDED AS TIMING AND MODEL DIFFERENCES CREATE LOW CONFIDENCE THAT FAR OUT. && .AVIATION... VFR IS EXPECTED THROUGH 06Z TONIGHT. THEREAFTER AN APPROACHING UPPER LEVEL DISTURBANCE WILL SPREAD MVFR AND IFR INTO PARTS OF NORTHERN NEBRASKA. VFR IS EXPECTED ELSEWHERE. && .HYDROLOGY... MINOR TO MODERATE FLOODING CONTINUES ON THE NORTH PLATTE RIVER DUE TO CONTROLLED RELEASES FROM LAKE MCCONAUGHY AND RESERVOIRS IN WYOMING IN ANTICIPATION OF HEAVY SPRING SNOW MELT. EXCESSIVE RAINFALL COULD DEVELOP IN THE LOWER NORTH PLATTE BASIN BELOW LAKE MCCONAUGHY THURSDAY AND FRIDAY. RAIN AND SNOWMELT WILL LIKELY EXCEED 2 INCHES THROUGH SATURDAY MORNING SOMEWHERE ACROSS NORTH CENTRAL NEBRASKA. THE MODELS VARY ON THE LOCATION OF THE CENTER OF HEAVIEST QPF. THE LATEST MODEL CONSENSUS PLACES THE HIGHEST CENTER ACROSS THE NIOBRARA RIVER BASIN. LATER SOLNS COULD FOCUS THIS CENTER FARTHER SOUTH ACROSS NORTH PLATTE BASIN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...JACOBS AVIATION...CDC
Hazardous weather outlook, Apr 13, 2:55 PM MDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT WED APR 13 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-142100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 355 PM CDT WED APR 13 2011 /255 PM MDT WED APR 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A POWERFUL SPRING STORM WILL DEVELOP ACROSS THE CENTRAL PLAINS THURSDAY AND TRACK SLOWLY EAST TOWARD THE MIDWEST DURING THE DAY FRIDAY. HEAVY RAIN...SNOW AND HIGH WINDS COULD DEVELOP THURSDAY IN THE EASTERN NEBRASKA PANHANDLE AND SPREAD SLOWLY EAST THROUGH NORTH CENTRAL NEBRASKA THURSDAY NIGHT AND FRIDAY. THE LATEST DATA INDICATE NORTHWESTERN AND PORTIONS OF NORTH CENTRAL NEBRASKA AS THE MOST LIKELY AREA TO BE AFFECTED BY HEAVY SNOW BEGINNING LATE THURSDAY AND CONTINUING INTO FRIDAY MORNING. SNOWFALL IN EXCESS OF 6 INCHES IS LIKELY...WITH ONE FOOT POSSIBLE. STRONG WINDS ARE EXPECTED TO DEVELOP THROUGHOUT THE REGION IN THE COLD AIR WEST OF A RAIN SNOW LINE STRETCHING NORTH AND SOUTH THROUGH NEBRASKA. THE RAIN SNOW LINE WILL MOVE SLOWLY EAST THURSDAY NIGHT AND FRIDAY. THE COMBINATION OF HEAVY SNOW AND STRONG WINDS COULD POTENTIALLY PRODUCE NEAR BLIZZARD CONDITIONS THURSDAY NIGHT ACROSS PARTS OF NORTHWESTERN NEBRASKA. SNOWFALL RATES COULD EXCEED 1 INCH PER HOUR AND MIGHT REACH 2 INCHES PER HOUR. RAIN AND SNOW MELT WILL LIKELY EXCEED 1 INCH AND COULD APPROACH 2 INCHES IN MANY AREAS. LOCALLY 3 INCHES IS POSSIBLE...WITH THE BEST CHANCE FOR THIS OVER SOUTHWEST OR NORTH CENTRAL NEBRASKA. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF THE RAIN SNOW LINE ON THURSDAY AND THURSDAY NIGHT. AN ISOLATED SEVERE THUNDERSTORM COULD DEVELOP CAPABLE OF LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
Nearby
Winter Storm Watches in Nebraska, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.